Alert archive / Washington / Gale Warnings in 2011
Gale Warning 56, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 7, 2011, 10:34 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 10:34 PM PDT (05:34 UTC)
- Expired
- Jun 8, 2011, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS76 KSEW 080534 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1034 PM PDT TUE JUN 7 2011 PZZ131-132-081200- /O.UPG.KSEW.SC.Y.0736.000000T0000Z-110608T1200Z/ /O.NEW.KSEW.GL.W.0056.110608T0534Z-110608T0900Z/ /O.EXB.KSEW.SC.Y.0734.110608T0900Z-110608T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1034 PM PDT TUE JUN 7 2011 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS. WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-081200- /O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1034 PM PDT TUE JUN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH TONIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 8:52 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 7, 8:52 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 852 PM PDT TUE JUN 7 2011 .SYNOPSIS...AN UPPER LOW WILL MOVE THROUGH THE AREA TONIGHT... BRINGING ISOLATED SHOWERS. SHOWERS WILL TAPER WEDNESDAY AS THE LOW PULLS AWAY AND AN UPPER RIDGE BUILDS IN FROM THE WEST. A SECOND UPPER TROUGH WILL BRING A CHANCE OF SHOWERS LATER THURSDAY AND THURSDAY NIGHT. ONSHORE FLOW WILL PREVAIL FRIDAY THROUGH EARLY NEXT WEEK FOR CONTINUED MOSTLY CLOUDY WEATHER. && .SHORT TERM...SHOWERS ARE DECREASING ACROSS WESTERN WA THIS EVENING AS AN UPPER LEVEL LOW SHIFTS EAST OF THE CASCADES. IN FACT...THERE IS A BIT OF CLEARING IN THE INTERIOR BUT CLOUDS SHOULD FILL BACK IN OVERNIGHT. THE LOW WILL MOVE OVER SE WA WED AFTERNOON...WITH MAINLY DRY WEATHER ACROSS THE WEST SIDE. PRESSURE GRADIENTS WILL SLACKEN A BIT AND WE SHOULD SEE PARTLY SUNNY SKIES...AT LEAST DURING THE AFTERNOON. AN UPPER LEVEL RIDGE WILL BRING A LITTLE MORE SUNSHINE AND SLIGHTLY WARMER WEATHER ON THU. THIS RIDGE WILL QUICKLY DEPART BY FRI AS ANOTHER TROUGH MOVES INLAND. SO EXPECT MORE CLOUDS AND A FEW SHOWERS AS THIS NEXT SYSTEM PASSES BY. 33 .LONG TERM...LONG RANGE MODELS DIFFER WITH THE DETAILS BUT THE GENERAL IDEA IS FOR WESTERLY FLOW ALOFT TO CONTINUE SATURDAY THROUGH TUESDAY WITH VARYING AMOUNTS OF WEAK TROUGHING AND WEAK RIDGING. AT THE LOW LEVELS...ONSHORE FLOW WILL CONTINUE. FOR NOW HAVE GONE WITH A MOSTLY CLOUDY BUT ALSO MOSTLY DRY FORECAST. THE LATEST ECMWF DOES BRING A FAIRLY WET SYSTEM THROUGH SUNDAY NIGHT AND MONDAY BUT THIS IS A NEW WRINKLE AND AT ODDS WITH THE GFS AND...TO A LESSER EXTENT...THE CANADIAN. SCHNEIDER && .AVIATION...UPPER LEVEL LOW PRES OVER SOUTHEAST WASHINGTON MOVING AWAY TO THE SOUTHEAST. STILL A FEW SHOWERS ASSOCIATED WITH THIS LOW BUT THEY ARE MAINLY CONFINED TO THE CASCADES AND SOUTH. MODERATE ONSHORE SURFACE FLOW. AIR MASS MOIST. BIG CLEAR AREA OPENED UP OVER CENTRAL PUGET SOUND BUT MOST OTHER AREAS REMAIN CLOUDY. THERE IS A GENERALLY SCATTERED DECK AROUND 3-4K FT AND A BROKEN TO OVERCAST LAYER AROUND 8K FT. MOST TERMINALS WILL PROBABLY SEE THE LOWER DECK BECOME A CEILING WHICH WILL LIKELY LOWER TO MVFR OVERNIGHT. SOME CLEARING TOMORROW ESPECIALLY IN THE AFTERNOON. KSEA...DISCUSSION ABOVE APPLIES. WINDS LIKELY TO REMAIN SOUTHERLY 6-10 KT ALL NIGHT AND WEDNESDAY MORNING...THEN TRY TO TURN NORTHWESTERLY IN THE AFTERNOON. CHB && .MARINE...ONSHORE FLOW IS SLACKENING AS A WEAK LOW DEVELOPS ALONG THE VANCOUVER ISLAND COAST. THE GALE WARNING IN THE STRAIT EXPIRED EARLIER AND NOW THERE IS ONLY A SMALL CRAFT ADVISORY IN THE STRAIT AND THE OUTER COASTAL WATERS. EVEN THESE ADVISORIES MAY LAPSE LATER TONIGHT. ONSHORE GRADIENTS RESUME WEDNESDAY AFTERNOON AND WILL PROBABLY BRING AT LEAST SMALL CRAFT ADVISORY WESTERLIES TO THE STRAIT EACH AFTERNOON AND EVENING THROUGH THE END OF THE WEEK. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY OUTER COAST AND CENTRAL AND EAST STRAIT.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:04 AM PDT | Gale Warning | SEW | 116 min | |
| Jun 8, 3:04 AM PDT | Small Craft Advisory | SEW | 29 hr | |
| Jun 8, 3:04 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.